More overdoses, 2 fatal in 1 day; Law enforcement says some may involve fentanyl


Law enforcement: Some may involve fentanyl

By John Hamilton - jhamilton@civitasmedia.com



WCH: 3 OD in 5 hours

WASHINGTON C.H. — Three separate heroin overdoses in less than five hours were reported in the City of Washington Court House Wednesday.

At 3:53 p.m. at Leesburg and Draper streets, EMS workers administered Narcan — a prescription medicine that blocks the effects of opioids and reverses an overdose — on a female, who was revived.

Then at 5:44 p.m., police and EMS again were called to a suspected heroin overdose on East Market Street, where Narcan was again administered, reviving a female. The 31-year-old was arrested on multiple charges.

At 8:46 p.m., Narcan was administered for a male on Yeoman Street on another heroin-related overdose report. Police arrested the man on a bench warrant for failing to appear in court.

CLINTON COUNTY — At least nine drug overdose-related incidents took place within the past week according to Clinton County law enforcement — including two fatalities in one day.

One incident involved 43-year-old male from Sabina on Jan. 21. According to the Wilmington police report, authorities arrived at the 400 block of Clinton Street in Wilmington.

According to Wilmington Police Chief Detective Joshua Riley, the victim went into his bedroom and when a family found him he was lying on the bed with the syringe in his hand and the bag next to him. Police believe the bag contained methamphetamine.

Earlier the same day, Wilmington police were called to the 300 block of Grant Street in Wilmington on the report of a deceased 36-year-old Wilmington female. Det. Riley stated that police discovered nine alprazolam pills, 17 suspected heroin/fentanyl caps in a pill bottle, a used syringe, five other syringes, and a used spoon.

Blanchester Police Chief Scott Reinbolt reported two overdoses occurred in the past week; neither was fatal.

As of now, the toxicology reports have not been completed for these deaths. Riley stated that they’re performed at the Montgomery County Coroner’s Office, which handles autopsies for multiple counties. Because of this, Riley said it could take anywhere from six to 15 weeks to complete.

Riley indicated that the recent overdoses may be related to heroin mixed with a synthetic opioid pain medication called fentanyl, which is believed to be deadlier than regular heroin. Very small doses of fentanyl, measured in micrograms, are usually prescribed to treat chronic or cancer pain, Riley said.

Riley stated that it is upsetting that these incidents have occurred, but not surprising. He said the difficulty they’re dealing with is that people are unaware of what they’re injecting into themselves.

“When we say something is pure fentanyl, that tenth of a gram may have few microgram of fentanyl, the rest of it is filler,” said Riley. “I don’t think the community understands the level when people talk it being mixed with fentanyl.”

While Riley has said that there is no easy way to overcome addiction, there are signs to keeps an eye out for, such as little things that may appear out of the ordinary.

“You’ll see them become more withdrawn, more secretive,” he said. “If they were working, but now they’re not. If they were outgoing and had a lot of friends and did stuff with their families, and now they’re pulling back and withdrawn.”

Law enforcement: Some may involve fentanyl

By John Hamilton

jhamilton@civitasmedia.com

WCH: 3 OD in 5 hours

WASHINGTON C.H. — Three separate heroin overdoses in less than five hours were reported in the City of Washington Court House Wednesday.

At 3:53 p.m. at Leesburg and Draper streets, EMS workers administered Narcan — a prescription medicine that blocks the effects of opioids and reverses an overdose — on a female, who was revived.

Then at 5:44 p.m., police and EMS again were called to a suspected heroin overdose on East Market Street, where Narcan was again administered, reviving a female. The 31-year-old was arrested on multiple charges.

At 8:46 p.m., Narcan was administered for a male on Yeoman Street on another heroin-related overdose report. Police arrested the man on a bench warrant for failing to appear in court.

Reach John Hamilton at 937-382-2574

Reach John Hamilton at 937-382-2574